Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 89, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 27, 2014, 4:07 PM CDT for Holmes County, Jackson County, Washington County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2014, 4:07 PM CDT (21:07 UTC)
- Expired
- May 27, 2014, 4:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Holmes County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 51 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
895 WUUS52 KTAE 272107 SVRTAE FLC059-063-133-272145- /O.NEW.KTAE.SV.W.0089.140527T2107Z-140527T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 407 PM CDT TUE MAY 27 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA... THIS INCLUDES THE CITY OF BONIFAY... NORTHWESTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... NORTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... THIS INCLUDES THE CITY OF CHIPLEY... * UNTIL 445 PM CDT * AT 405 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHIPLEY...AND MOVING NORTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHIPLEY MUNICIPAL AIRPORT...BAHOMA...HOLMES COUNTY AIRPORT... RICHTER CROSSROADS...NOMA...AND ELLAVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3100 8536 3067 8543 3067 8567 3099 8575 TIME...MOT...LOC 2107Z 190DEG 14KT 3076 8555 $$ 15-HARRIGAN
2 follow-up statements
858 WWUS52 KTAE 272121 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 421 PM CDT TUE MAY 27 2014 FLC059-063-133-272145- /O.CON.KTAE.SV.W.0089.000000T0000Z-140527T2145Z/ JACKSON FL-HOLMES FL-WASHINGTON FL- 421 PM CDT TUE MAY 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN WASHINGTON...NORTHEASTERN HOLMES AND NORTHWESTERN JACKSON COUNTIES... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CHIPLEY...MOVING NORTH AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAHOMA...HOLMES COUNTY AIRPORT...RICHTER CROSSROADS...NOMA... ELLAVILLE...TENDIL CROSSING...NOMA JUNCTION...JACOBS...HOLLAND CROSSROADS...GRACEVILLE...ESTO...COBB CROSSROADS...CAMPBELLTON... BROWNTOWN AND ARDS CROSSROADS PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3100 8536 3076 8545 3076 8563 3099 8572 TIME...MOT...LOC 2121Z 190DEG 14KT 3081 8554 $$ 15-HARRIGAN
451 WWUS52 KTAE 272131 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 531 PM EDT TUE MAY 27 2014 FLC133-272141- /O.CAN.KTAE.SV.W.0089.000000T0000Z-140527T2145Z/ WASHINGTON FL- 431 PM CDT TUE MAY 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY IS CANCELLED... LAT...LON 3088 8544 3087 8559 3099 8564 3100 8542 TIME...MOT...LOC 2131Z 187DEG 30KT 3096 8552 $$ FLC059-063-272145- /O.CON.KTAE.SV.W.0089.000000T0000Z-140527T2145Z/ JACKSON FL-HOLMES FL- 431 PM CDT TUE MAY 27 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR NORTHEASTERN HOLMES AND NORTHWESTERN JACKSON COUNTIES... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR GRACEVILLE...OR 11 MILES NORTH OF CHIPLEY...MOVING NORTH AT 35 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COBB CROSSROADS AND BROWNTOWN PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3088 8544 3087 8559 3099 8564 3100 8542 TIME...MOT...LOC 2131Z 187DEG 30KT 3096 8552 $$ 15-HARRIGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:03 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 27, 2:03 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 303 PM EDT Tue May 27 2014 .Near Term [Through Tonight]... Scattered afternoon and evening convection should come to an end by mid evening. Best rain chance will continue to be across the eastern half of the forecast area. Some areas of dense fog will be possible again tonight along the I-10 corridor in the Panhandle, similar to last night. .Short Term [Wednesday Through Thursday Night]... An upper low over the Western Gulf States at the beginning of the period will slowly drift eastward and weaken over the short term period. This upper low will help enhance afternoon rain chances, especially on Thursday when it will be at its closest point of approach to the region. While Wednesday night into Friday could be a relatively wet timeframe, offshore convection overnight could limit the amount of destabilization over inland areas. As a result, have not increased rain chances considerably above guidance out of this concern for Thursday afternoon. Temperatures throughout the period during the daytime will be cooler than the last few days as convective activity will keep highs generally in the upper 80s. .Long Term [Friday Through Tuesday]... The upper low will essentially dissipate late Friday leaving the region between a ridge across Texas and another over the Ohio River Valley by the start of the weekend. Without the benefit of a ridge aloft to help suppress afternoon storms, expect at least scattered coverage of storms through the weekend. By Monday, some drier air may try to move into the region from the northeast and limit afternoon convection. Temperatures will remain at or just below climatology early in the period due to convective trends, but warm back into the lower 90s by Monday afternoon. && .Aviation... [Through 18Z Wednesday] A few thunderstorms may impact the terminals this afternoon (best chances at KABY and KVLD). Otherwise, VFR conditions will prevail through the evening. Another round of fog will be possible at KECP and KDHN overnight. && .Marine... A typical summertime pattern will be in place throughout the week with light winds and low seas outside the sea breeze zone. && .Fire Weather... Relative humidity values are expected to stay above critical thresholds for the next several days with no red flag conditions expected. Dense fog will be possible tonight, especially in the Florida Panhandle and SE Alabama. && .Hydrology... Aside from some localized minor increases due to local runoff from Monday's rain, rivers continue their downward trend. While some locally heavy rainfall is possible with any of the storms this week, widespread heavy rainfall is not anticipated, which will allow the downward trend to continue on area rivers. && .Preliminary Point Temps/PoPs... Tallahassee 68 88 67 87 66 / 10 50 20 60 30 Panama City 72 85 71 85 71 / 10 40 30 50 30 Dothan 69 89 68 88 67 / 20 40 20 60 30 Albany 69 90 68 90 67 / 30 40 20 60 30 Valdosta 67 89 66 88 66 / 20 50 20 50 30 Cross City 67 88 66 87 66 / 10 50 20 50 30 Apalachicola 72 85 71 84 70 / 10 40 30 50 30 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...CAMP MARINE...GODSEY FIRE WEATHER...CAMP HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:16 AM CDT | Dense Fog Advisory | TAE | Bay, Holmes, Jackson, Walton, Washington | 3 hr |
| May 27, 4:11 PM CDT | Areal Flood Advisory | TAE | Bay | 94 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.